Alert archive / Alabama / Tornado Warnings in 2023
Tornado Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 25, 2023, 7:30 AM CDT for Geneva County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2023, 7:30 AM CDT (12:30 UTC)
- Expired
- Mar 25, 2023, 8:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted.
547
WFUS52 KTAE 251230
TORTAE
ALC061-251300-
/O.NEW.KTAE.TO.W.0035.230325T1230Z-230325T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
730 AM CDT Sat Mar 25 2023
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Central Geneva County in southeastern Alabama...
* Until 800 AM CDT.
* At 730 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Samson, or 7 miles west of Geneva, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Geneva around 740 AM CDT.
Hartford around 800 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Hendrix Crossroad, Kellys Crossroads, Lytle, Highfalls, Marl, Geneva
Municipal A/P and Eunola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3120 8580 3120 8579 3109 8567 3099 8602
3099 8603 3107 8609
TIME...MOT...LOC 1230Z 244DEG 30KT 3105 8601
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
73-YOUNG1 follow-up statement
900
WWUS52 KTAE 251243
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
743 AM CDT Sat Mar 25 2023
ALC061-251300-
/O.CON.KTAE.TO.W.0035.000000T0000Z-230325T1300Z/
Geneva AL-
743 AM CDT Sat Mar 25 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR CENTRAL
GENEVA COUNTY...
At 743 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Geneva, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hartford around 810 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Hendrix Crossroad, Highfalls, Kellys Crossroads, Geneva Municipal
A/P, Lytle and Eunola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3117 8584 3120 8579 3109 8567 3103 8588
3104 8595 3109 8596
TIME...MOT...LOC 1243Z 251DEG 27KT 3108 8590
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 25, 5:15 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 25, 5:15 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
615 AM EDT Sat Mar 25 2023
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 500 AM EDT Sat Mar 25 2023
Not much has changed with the forecast today on the large scale. A
cold front will slowly approach the area today as upper level
forcing gradually weakens with the trough lifting north and west of
the region. However, we expect that there will be just enough
forcing for showers and thunderstorms to develop ahead of the front
across the area today. With moderate instability and shear, damaging
winds and hail are possible with some storms. Given sufficient
shear, a tornado or two could occur as well. SPC maintains a
Marginal Risk of severe weather for most of our area (level 1 of 5).
Looking at forecast soundings today, there is quite a bit of mid-
level dry air present, which really enhances DCAPE values up into
the 800-1000 j/kg range in some cases. These values are quite high
and would certainly support the potential for damaging wind gusts if
we get enough forcing to sustain convection.
Heading into tonight, storms will gradually weaken during the
evening hours after sunset. However, late in the night, there is
some uncertainty regarding whether a new round of storms will
develop across the northern portions of the forecast area. The 00z
HRRR was very bullish on this idea, but it appears to be an outlier
in terms of the hi-res guidance. Confidence is currently low on how
this convective evolution will play out along the weakening boundary
as models sometimes have trouble resolving weak forcing along a
surface boundary. For now, the official forecast followed the NBM
PoPs for late tonight with 20-30% chances across the northwest
portions of the area.
Temperatures will be above average today and tonight with highs in
the low to mid 80s and lows in the 60s.
&&
.SHORT AND LONG TERM...
(Sunday through Friday)
Issued at 500 AM EDT Sat Mar 25 2023
With a quasi-stationary boundary set up just north of the region
we'll have persistent southerly flow across our CWA. This will lead
to plenty of instability on the order of 2000+ J/kg of MLCAPE as
moisture and diurnal heating increase given time of year. The
stationary boundary will act as a forcing mechanism across SE
Alabama and SW Georgia, allowing for diurnally forced showers and
thunderstorms. This will persist until Tuesday when the next
shortwave looks to push the boundary out of the region. The SPC
currently has our northern most counties within a slight risk on
Sunday (level 2 of 5) due to the enhanced instability and modest
bulk shear, allowing for the possibility of severe hail, strong
winds, and possibly a tornado or two. After Tuesday we'll have
northerly flow pushing through the region with drier conditions
expected through Thursday night. On Friday southerly flow becomes re-
established with moisture and temps on the rise again ahead of the
next potential frontal feature next weekend.
Expect daytime highs generally in the mid to upper 80s except for
Wednesday where temps dip post-frontal into the upper 60s to mid
70s. Likewise, overnight temps will generally be in the low to mid
60s except for Wednesday and Thursday mornings where they'll drop
into the upper 40s to mid 50s
&&
.AVIATION...
(12Z TAFS)
Issued at 612 AM EDT Sat Mar 25 2023
Low ceilings will be a concern through the morning hours with
conditions ranging from MVFR to occasionally as low as LIFR.
SHRA/TSRA will approach DHN/ECP around 13z, and storms will spread
eastward toward the rest of the terminals through the day. Some of
the storms may be strong to locally severe. Storms are expected to
diminish after sunset with low ceilings possible again late in the
period.
&&
.MARINE...
Issued at 500 AM EDT Sat Mar 25 2023
Surface high pressure centered over Bermuda will maintain southerly
winds through early next week as it remains predominantly quasi-
stationary through Tuesday. A cold front is forecast to approach the
area today, and then stall before finally clearing the area by
Tuesday night as a re-enforcing trough digs south into the Mid-
Atlantic states. Isolated to scattered showers and thunderstorms are
possible today through Tuesday until the stalled front from today
finally clears the area. Seas will generally be 2-4 feet through the
middle part of next week.
&&
.FIRE WEATHER...
Issued at 500 AM EDT Sat Mar 25 2023
Strong southwesterly transport winds of 20-25 mph will and mixing
height at or above 3,500 feet will lead to high dispersions across
the Alabama and Georgia zones today. However, showers and
thunderstorms are also anticipated, some of which could be strong to
severe. The rain chances continue Sunday and Monday along with a
lingering chance for strong storms, particularly across the Alabama
and Georgia zones.
&&
.HYDROLOGY...
Issued at 500 AM EDT Sat Mar 25 2023
Widespread heavy rainfall is not expected with Saturday's cold
front. As the front is forecast to stall across the forecast area,
there could be pockets of localized heavy rainfall particularly
across SE Alabama and SW Georgia through Tuesday night. Currently
the timing and placement is still uncertain, and the location of the
heaviest rainfall primarily depends on the location of the
aforementioned quasi-stationary boundary. Current guidance continues
to favor the northern zones of the forecast area in SE Alabama and
SW Georgia where widespread totals of 1-3 inches are currently
forecast through Tuesday night.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 81 67 84 68 / 60 20 30 10
Panama City 76 67 79 68 / 80 10 30 20
Dothan 83 66 82 67 / 70 30 60 40
Albany 84 66 83 66 / 80 20 60 30
Valdosta 82 67 84 66 / 60 30 30 10
Cross City 81 66 83 64 / 30 10 10 0
Apalachicola 75 68 76 69 / 60 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for FLZ108-112-
114-115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...DVD
MARINE...Oliver
FIRE WEATHER...DVD
HYDROLOGY...OliverIn the hours before
Special weather statement, Mar 25, 7:27 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
727 AM CDT Sat Mar 25 2023
ALZ066-068-251315-
Dale AL-Geneva AL-
727 AM CDT Sat Mar 25 2023
...A strong thunderstorm will impact portions of southwestern Dale
and central Geneva Counties through 815 AM CDT...
At 727 AM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 9 miles west of Geneva, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daleville, Geneva, Hartford, Slocomb, Samson, Clayhatchee, Coffee
Springs, Chancellor, Kellys Crossroads, Eunola, Sellersville, Lytle,
High Bluff, Highfalls, Marl, Dundee, Bald Hill, Logan Field Municipal
A/P, Geneva Municipal A/P and Hendrix Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3120 8585 3120 8579 3123 8579 3127 8569
3124 8567 3123 8569 3121 8569 3120 8571
3120 8564 3111 8559 3099 8600 3099 8609
3107 8613
TIME...MOT...LOC 1227Z 245DEG 30KT 3104 8604
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:27 AM CDT | Special Weather Statement | TAE | Geneva | 48 min |
| Mar 25, 7:56 AM CDT | Tornado Warning | TAE | Geneva | 34 min |
| Mar 25, 8:05 AM CDT | Special Weather Statement | TAE | Geneva, Houston | 40 min |
| Mar 25, 8:26 AM CDT | Severe Thunderstorm Warning | TAE | Geneva, Henry, Houston | 16 min |
| Mar 25, 8:46 AM CDT | Special Weather Statement | TAE | Geneva, Houston | 59 min |
| Mar 25, 9:09 AM CDT | Tornado Warning | TAE | Houston | 15 min |
| Mar 25, 9:41 AM CDT | Special Weather Statement | TAE | Houston | 64 min |
| Mar 25, 9:50 AM CDT | Severe Thunderstorm Warning | TAE | Houston | 55 min |
| Mar 25, 12:52 PM CDT | Special Weather Statement | TAE | Houston | 38 min |
| Mar 25, 1:04 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 41 min |
| Mar 25, 1:41 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 49 min |
| Mar 25, 2:25 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 50 min |
| Mar 25, 3:10 PM CDT | Special Weather Statement | TAE | Houston | 50 min |
| Mar 25, 4:42 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 48 min |
| Mar 25, 5:15 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 60 min |
Nearby
Tornado Warnings in Alabama, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.